Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 175, NWS Mobile, AL

July 7, 2006George County, Greene County, Mississippi; Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 7, 2006, 7:01 PM CDT for George County, Greene County, Mississippi; Mobile County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2006, 7:01 PM CDT (00:01 UTC)
Expired
Jul 7, 2006, 7:30 PM CDT
In force
29 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Mobile County, AL, George County, MS, Greene County, MS

The radar

The Mobile radar (KMOB), 35 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2708 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2708 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 080002
SVRMOB
ALC097-MSC039-041-080030-
/O.NEW.KMOB.SV.W.0175.060708T0001Z-060708T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
701 PM CDT FRI JUL 7 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  NORTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI
  SOUTHERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI
  
* UNTIL 730 PM CDT

* AT 7 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND    
  DAMAGING WINDS NEAR 60 MPH.  THIS STORM WAS LOCATED NEAR           
  EARLVILLE...OR ABOUT 12 MILES EAST OF LUCEDALE...AND MOVING WEST   
  AT 18 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHIPMAN BY 720 PM CDT
  LUCEDALE AND EVANSTON BY 730 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3088 8827 3107 8829 3110 8865 3081 8864

$$
1 follow-up statement
000 
WWUS54 KMOB 080031
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
731 PM CDT FRI JUL 7 2006

ALC097-MSC039-041-080040-
/O.EXP.KMOB.SV.W.0175.000000T0000Z-060708T0030Z/
GEORGE MS-GREENE MS-MOBILE AL-
731 PM CDT FRI JUL 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOBILE...GEORGE AND 
SOUTHERN GREENE COUNTIES WAS ALLOWED TO EXPIRE AT 730 PM CDT...

THE STORMS WEAKENED BELOW SEVERE LIMITS AS THEY CROSSED FROM MOBILE 
COUNTY INTO GEORGE COUNTY.  

LAT...LON 3088 8827 3107 8829 3110 8865 3081 8864

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:17 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 7, 3:17 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT FRI JUL 7 2006

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...COLD FRONT MOVING PAST
US THIS MORNING CONTINUED TO INDICATE WELL DEFINED BOUNDARY SPORTING
A STEEP DEWPOINT GRADIENT ALONG IT UNTIL MIDDAY. AT THAT TIME IT
SEEMED TO WASH OUT AS AN INVERTED TROUGH FORMED TO THE SOUTHWEST.
MEANWHILE...MODEL CALCULATIONS INDICATE A DEEPENING LONGWAVE OVER THE
EAST COAST WHICH WILL NOT BE LONG LIVED...THE INDICATIONS ARE THAT A
CUTOFF WILL FORM OVER THE CAROLINAS AND THEN A SERIES OF DEEPENING
AND FILLING CYCLES WILL ENSUE. THE SURFACE RIDGE WILL REMAIN STRONG
AND ALTHOUGH THE MODELS ENTERTAIN A SERIES OF EASTERLY WAVES...THE
TIMING IS TOO FAR OFF TO DETERMINE WITH ANY SIGNIFICANT PRECISION.

THE NORTHWEST FLOW ALOFT IN PLACE BETWEEN A RIDGE INTENSIFYING OVER
THE ROCKIES...AND THAT TROUGH TO THE EAST...WILL CONTINUE TO BRING
VERY DEEP DRY AIR BETWEEN 700 AND 300 MB...INTO THE SOUTHEAST
STATES. AS THAT INVERTED TROUGH BRINGS THE WIND AROUND...IT MAY
INCREASE THE MICROBURST RISK SATURDAY ONCE THE SEABREEZE CAN SHOVE SOME
MOISTURE IN BELOW 700 MB. IF A THUNDERSTORM IS ABLE TO DEVELOP
SATURDAY AFTERNOON...IT COULD DEVELOP A STRONG DOWNDRAFT IF
EVAPORATIVE COOLING CAN GET STARTED. LATEST WATER VAPOR IMAGERY SHOWS
A DEEP DRY POOL SWEEPING NORTH TO WEST AND OUT 600 OR SO MILES. 12Z
SOUNDINGS HAVE PW VALUES REBOUNDING TO 2.03 AT LIX BUT RAPIDLY
FALLING OFF TO 1.3 AT JAN...LIKELY DUE TO WEAKENING
DEFORMATION/FRONTOGENESIS AT TAIL END OF THE TROUGH. /77

&&

.LONG TERM (MONDAY THROUGH NEXT FRIDAY)...NO CHANGES. SFC FRONT
REMAINS ALONG THE COAST OR JUST OFFSHORE SATURDAY AND SUNDAY BRINGING A
BRIEF RETURN TO THE DRY PATTERN OF LATE...BUT MOISTURE AND RAIN
CHANCES BEGIN TO INCREASE ONCE AGAIN MONDAY AND TUESDAY AS RETURN
FLOW AROUND RECOVERING HIGH. BY THE END OF THE LONG TERM PERIOD GFS
INDICATES AN EASTERLY WAVE TO APPROACH THE AREA...RESULTING IN BEST
RAIN CHANCES IN EXTENDED PERIOD. TEMPS ARE EXPECTED TO BE AROUND OR
JUST BELOW CLIMO. /77

&&

.MARINE...AN INVERTED TROUGH AXIS EXTENDS FROM THE WEST CENTRAL GULF
OF MEXICO...NORTHEAST INTO THE SOUTHERN PORTIONS OF THE FORECAST
AREA...WHILE A DISSIPATING COLD FRONT LIES EAST OF THE COASTAL
WATERS. THE DISSIPATING COLD FRONT EXTENDS NORTHEAST TO A LOW
OFF THE CAROLINA COAST. THIS LOW WILL MOVE NORTHEAST OVER THE
WEEKEND...ALLOWING A HIGH TO REBUILD ACROSS THE WESTERN ATLANTIC.
THAT WILL BRING A RIDGE REBUILDING ACROSS THE NORTHEAST GULF...WITH A
A LIGHT EAST TO SOUTHEAST WIND AND MAINLY DRY CONDITIONS THROUGH
NEXT WEEK. SEAS TWO FEET OR LESS EXPECTED.

&&

.FIRE WEATHER...WEAKENING COLD FRONT OFFSHORE WILL ALLOW A WEAK
ONSHORE FLOW TO REDEVELOP IN THE AFTERNOONS. A HIGH WILL REBUILD
OVER THE SOUTHEAST AS THE FRONT GRADUALLY DISSIPATES. DAYTIME
HUMIDITY MINIMA WILL DIMINISH MODESTLY BUT NOT TO CRITICAL.
DISPERSION WILL BE MODERATE. RH VALUES SHOULD BE ABOVE CRITERIA FOR
RED FLAG WARNING TODAY OVER THE FLORIDA PANHANDLE THIS AFTERNOON. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      89  72  90  70 /  40  30  10  10
PENSACOLA   87  73  89  73 /  50  30  10  10
DESTIN      86  75  90  74 /  50  20  10  10
EVERGREEN   88  67  89  63 /  20  20   0  10
WAYNESBORO  90  69  91  68 /  20  10   0  10
CAMDEN      89  68  89  65 /  10  10   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 7, 6:00 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUL 7 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT FRI JUL 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY
BEFORE NOON ACROSS MOST OF THE AREA AS A WEAK FRONT MOVES SOUTHWARD
THROUGH THE AREA AND INTO THE COASTAL WATERS BY LATE AFTERNOON.
SHOWERS AND THUNDERSTORMS MAY LAST INTO THE AFTERNOON ALONG THE
COAST. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL BE
POSSIBLE WITH ALL THUNDERSTORMS. THE STRONGER THUNDERSTORMS WILL BE
CAPABLE OF WIND GUSTS OF 30 TO 40 MPH.  HOWEVER...WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED TONIGHT.

In the hours before

Special weather statement, Jul 7, 5:08 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
508 PM CDT FRI JUL 7 2006

ALZ058-072300-
CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
508 PM CDT FRI JUL 7 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CRENSHAW COUNTY...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PATSBURG...MOVING SOUTHEAST AT 12 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LUVERNE AND GLENWOOD THROUGH 600 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 7, 6:05 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
605 PM CDT FRI JUL 7 2006

ALZ061-062-072345-
UPPER BALDWIN-UPPER MOBILE-
608 PM CDT FRI JUL 7 2006

...A STRONG THUNDERSTORM IS BEING DETECTED ALONG THE MOBILE RIVER...

AT 607 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS FROM MOUNT VERNON TO JUST EAST OF
AXIS...ROUGHLY ALONG THE MOBILE RIVER...MOVING SOUTHWEST AT 10 MPH.

THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
PINEOLA...BUCKS...MOUNT VERNON...CHASTANG...AXIS...TURNERVILLE AND
SALCO THROUGH 645 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 7, 6:25 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT FRI JUL 7 2006

ALZ056-059-060-FLZ003-005-006-080015-
ESCAMBIA-COVINGTON-CONECUH-COASTAL OKALOOSA-INLAND OKALOOSA-INLAND
SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...
625 PM CDT FRI JUL 7 2006

...A LINE OF STRONG THUNDERSTORMS IS MOVING SOUTHWEST ACROSS
PORTIONS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JUST SOUTHEAST OF EVERGREEN
ALABAMA TO DORCAS FLORIDA...OR JUST EAST OF CRESTVIEW.  THE
THUNDERSTORMS ARE MOVING TO THE SOUTHWEST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND
AROUND...DIXIE...PEADEN...GOOD HOPE...CRESTVIEW...BLACKMAN...AND
BRADLEY THROUGH 715 PM CDT.

THE SOUTHERN END OF THE LINE OF STORMS WILL APPROACH THE NICEVILLE
AREA AND THE EASTERN SECTIONS OF CHOCTAWHATCHEE BAY BY 725 PM.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS NEAR 45 MPH...WHICH COULD
DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 7, 6:25 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT FRI JUL 7 2006

ALZ056-059-060-FLZ003-005-006-080015-
ESCAMBIA-COVINGTON-CONECUH-COASTAL OKALOOSA-INLAND OKALOOSA-INLAND
SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...
625 PM CDT FRI JUL 7 2006

...A LINE OF STRONG THUNDERSTORMS IS MOVING SOUTHWEST ACROSS
PORTIONS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JUST SOUTHEAST OF EVERGREEN
ALABAMA TO DORCAS FLORIDA...OR JUST EAST OF CRESTVIEW.  THE
THUNDERSTORMS ARE MOVING TO THE SOUTHWEST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND
AROUND...DIXIE...PEADEN...GOOD HOPE...CRESTVIEW...BLACKMAN...AND
BRADLEY THROUGH 715 PM CDT.

THE SOUTHERN END OF THE LINE OF STORMS WILL APPROACH THE NICEVILLE
AREA AND THE WESTERN SECTIONS OF CHOCTAWHATCHEE BAY BY 725 PM.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS NEAR 45 MPH...WHICH COULD
DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 7, 6:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
650 PM CDT FRI JUL 7 2006

ALZ061-MSZ076-079-080015-
UPPER MOBILE-GEORGE-GREENE-
650 PM CDT FRI JUL 7 2006

...STRONG THUNDERSTORMS OVER NORTHERN MOBILE COUNTY ARE MOVING WEST
TOWARD GEORGE COUNTY AND SOUTHERN GREENE COUNTY...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN EARLVILLE...GULFCREST AND
GEORGETOWN OVER NORTHERN MOBILE COUNTY.  THE STORMS ARE MOVING TO
THE WEST AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS AROUND EARLVILLE...MOFFET AND
SHIPMAN THROUGH 715 PM CDT.  THE STORMS WILL CONTINUE MOVING TO THE
WEST...REACHING THE LUCEDALE AREA BY 730 PM.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:12 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.